Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: tried celexa once again-Melissa

Posted by Melissa on May 19, 1999, at 22:44:52

In reply to Re: tried celexa once again-Melissa, posted by Ruth on May 19, 1999, at 20:49:38

> I've had a variation on the theme reaction to celexa. I've been on it for about 2 months and seemed to be responding well (I had had to stop the parnate when it seemed to stop being effective). But in the past 4 days I've suddenly become totally exhausted and have been crashing in the afternoon, something that I hadn't been doing in the past two months.
> Has anyone had the experience and had it resolve without having to stop the celexa?>

The first time I went on Celexa, it was several days before I got the extreme tiredness. At first just a nap took care of it. My energy could often override it. But by the end of the 5 weeks I was sleeping 14-16 hours a day. Nothing cured it except going off. I had the same reaction on prozac when I took that 10 years ago. It was an unreported side effect. I thought it was due to something else in spite fo the fact that the psychiatrist I was seeing warned me to be on thelook out for it. When on prozac it didn't hot me for two months and then it started to hit. My psychiatrist observed this effect in 70% of his patients on prozac. As soon as it hit them, he took them off prozac immediately. He said that that two month delay only seemed to work the first time. If he took patients off it for a while, no mater how long, once they went back on prozac the tiredness effect came back almost immediately, not even the two month delay. Given that Celaxa is a next generation of prozac, the fact that I started to get the tiredness within a few days even after being off of prozac for ten years (I was on prozac for about 4-5 months before I told my doctor of my tiredness) suggests that if this is a side effect of SSRI's that an individual experiences, the only cure is to get off it. Because so many of those patients really appreciated the positive effects of prozac, that doctor experimented with very low dosages in conjunction with other anti-depressants, hoping the presence of the other would neutralize the tiredness effect of prozac. I don't recall what he experimented with. But except in rare instances it di not help. In the rare instances, it was merely that the tiredness was made a little more tolerable. So I would conclude that if you get the tirednes with Celexa, the only cure is to get off. One bright note...I know that not everyone hwo got tiredness on one SSRI had it on all the SSRI's. So if you like the positive benefits of Celexa, you might want to try one of the other SSRI's to see how they do. I have to say the negative side effects of Celexa for me were far worse than the negative side effects of prozac. But the positive benefits were better as well.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Melissa thread:901